MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH ADJUST WEDDING BAND 3.5-5.5; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH ADJUST WEDDING BAND 3.5-5.5; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188311302
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported mountaineer part # 1883-11-302- adjustable 3.5/5.5 side by side rod connector-wedding band failed when the ¿flange¿ pulled through and partially separated from each side of the implant.Only one of this part number failed, and was replaced within 10 minutes.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the adjust wedding band 3.5-5.5 connector revealed that the inner saddle is missing from its intended position and was not returned.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause for the adjust wedding band falling apart cannot be positively determined.However, a potential root cause may likely be that the inner cap was subjected to a higher than anticipated load resulting in the inner cap(saddle) becoming dislodged from its intended location.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ADJUST WEDDING BAND 3.5-5.5
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7842167
Report Number1526439-2018-50822
Device Sequence Number19223886
Product Code NKG
UDI-Device Identifier10705034156774
UDI-Public(01)10705034156774
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K042508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188311302
Device Catalogue Number188311302
Device Lot NumberCA5ED46
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age65 YR